Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 336, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 30, 2003, 6:31 PM CDT for Henderson County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2003, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 30, 2003, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:15 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 30, 6:15 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION FORECAST NATIONAL WEATHER SERVICE FORT WORTH TX 615 PM CDT WED JUL 30 2003 ...AVIATION DISCUSSION... BROKEN LINE OF TSRA CONTINUES ALONG A LINE FROM KGRK...20 SE KACT...KCRS...15 W KTYR. WELL DEFINED OUTFLOW...ARCING FROM KADS...TO KDFW...AND BACK TO KJWY...IS ALSO APPARENT IN 8 BIT VELOCITY DATA. TSRA WILL BE MORE LIKELY FOR THE KACT TRACON...BUT WITH WEAK DEEP LAYER SHEAR/WEAK FLOW ALOFT...AND STRONG INSTABILITY REMAINING ACROSS NORTH TEXAS...ISOLATED TSRA WILL REMAIN POSSIBLE ALONG ANY LINGERING OUTFLOW. THUS...WILL CARRY SCT070CB FOR ALL FOUR SITES...BUT WILL CONFINE TO THE 31/00-04Z PERIOD. SCT250 WILL CONTINUE OVERNIGHT...AND INTO THURSDAY MORNING. SURFACE WINDS WILL REMAIN NE/5-10 KTS ACROSS NORTHERN HALF OF AREA...WITH SW 5-10 KNOTS ACROSS THE SOUTH. 65/DD ...PREVIOUS PUBLIC DISCUSSION... OUTFLOW BOUNDARY FROM MORNING STORMS ALONG THE RED RIVER HAS PUSHED TO JUST SOUTH OF INTERSTATE 20. SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY. THE ONLY BENEFITS NORTH OF THE OUTFLOW BOUNDARY ARE SOMEWHAT COOLER AFTERNOON TEMPERATURES. THIS WILL BE SHORT LIVED...AS MODELS WASH OUT FRONT/BOUNDARY ON THURSDAY...SO HIGHS WILL BE GENERALLY IN THE MID TO UPPER 90S THURSDAY AND BACK TO NEAR 100 FRIDAY. NORTH TEXAS IS ON THE NORTHEAST TIP OF THE 500 MB RIDGE AND THIS PATTERN WILL CONTINUE FOR THE NEXT WEEK TO TEN DAYS. SEVERAL FRONTS WILL APPROACH NORTH TEXAS...ONE LATE SATURDAY...AND ANOTHER EARLY NEXT WEEK...BUT I HAVE NO CONFIDENCE THEY WILL MAKE IT TO THE RED RIVER. AS A RESULT I HAVE NO RAIN IN THE FORECAST PAST THURSDAY...WITH TEMPERATURES CONTINUING AT OR SLIGHTLY ABOVE NORMAL THROUGH THE FORECAST PERIOD. FCSTID = 59 DFW 78 98 77 100 / 20 20 0 0 ACT 76 99 76 100 / 40 20 0 0 PRX 74 95 74 100 / 20 20 0 0 DTO 75 96 75 100 / 20 20 0 0 TKI 75 96 75 100 / 20 20 0 0 DAL 78 98 77 100 / 20 20 0 0 TRL 77 97 77 100 / 30 20 0 0 CRS 76 97 77 100 / 40 20 0 0 TPL 76 99 76 100 / 40 20 0 0 .FWD...NONE.
Hazardous weather outlook, Jul 30, 3:42 PM CDT, 2 hours 49 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT WED JUL 30 2003 .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...GENERALLY SOUTH OF A BRECKENRIDGE... WEATHERFORD...FORT WORTH...DALLAS...COOPER LINE. DOWNBURST WINDS TO 75 MPH AND LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS. NICKEL SIZE HAIL AND HEAVY RAINFALL ALSO ARE POSSIBLE. MID AFTERNOON DATA INDICATES THAT THE GREATEST RISK OF SEVERE WINDS AND HAIL WILL BE EAST OF A GREENVILLE...CENTERVILLE LINE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS THURSDAY. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND SMALL HAIL. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING... MAINLY EAST OF THE GREENVILLE...CENTERVILLE LINE. 26
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:41 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.